EXPLORE!

A case of catheter-directed thrombolysis (CDT)

  968 Views

eMediNexus    09 July 2018

A 60-year-old male underwent a catheter-directed thrombolysis (CDT) of an acute saddle pulmonary embolism (PE). During the procedure, he developed cardiac perforation.

Since his chest tube output was minimal initially, anticoagulation was started. However, this therapy led to disastrous outcome.

CDT is widely used in treating acute PE; cardiac perforation is a potential complication of this procedure. Early administration of systemic heparin in such cases may help in clot resolution; but, it can worsen the hemopericardium. Contrastingly, delaying the resumption of heparin may help in healing of the cardiac perforation but can lead to clot propagation.

Therefore, the risks and benefits of restarting heparin therapy versus delaying it for 1-2 days should be analyzed in patients who develop cardiac perforation and hemopericardium.

To comment on this article,
create a free account.

Sign Up to instantly get access to 10000+ Articles & 1000+ Cases

Already registered?

Login Now

Most Popular Articles

News and Updates

eMediNexus provides latest updates on medical news, medical case studies from India. In-depth medical case studies and research designed for doctors and healthcare professionals.